Alert archive / Pennsylvania / Tornado Warnings in 2015
Tornado Warning 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 11, 2015, 6:44 PM EDT for Indiana County, Pennsylvania. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 11, 2015, 7:00 PM EDT
- In force
- 16 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Indiana County, PA
The radar
The State College radar (KCCX), 92 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WFUS51 KPBZ 112244
TORPBZ
PAC063-112300-
/O.NEW.KPBZ.TO.W.0006.150611T2244Z-150611T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 644 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 10 MILES SOUTHWEST OF PUNXSUTAWNEY...MOVING
EAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN INDIANA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
MARION CENTER...PLUMVILLE...ROSSITER...SMICKSBURG AND DIXONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
PLEASE REPORT SEVERE WEATHER BY CALLING 412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4078 7921 4091 7921 4090 7887 4071 7896
TIME...MOT...LOC 2244Z 281DEG 26KT 4085 7913
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
341 follow-up statement
019
WWUS51 KPBZ 112256
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 PM EDT THU JUN 11 2015
PAC063-112306-
/O.EXP.KPBZ.TO.W.0006.000000T0000Z-150611T2300Z/
INDIANA PA-
656 PM EDT THU JUN 11 2015
...THE TORNADO WARNING FOR NORTHEASTERN INDIANA COUNTY WILL EXPIRE AT
700 PM EDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4078 7921 4091 7921 4090 7887 4071 7896
TIME...MOT...LOC 2255Z 281DEG 26KT 4085 7913
$$
34What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:54 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 2:54 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT THU JUN 11 2015 .SYNOPSIS... WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS BEGINNING FRIDAY AFTERNOON AS A COLD FRONT TRANSITIONS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SO FAR TODAY WARMER AIR ALOFT HAS CAPPED OFF ANY CONVECTION...BUT OPTED TO MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY NORTH OF INTERSTATE 80 THROUGH EARLY EVENING WHERE A FRONTAL BOUNDARY RESIDES AND HAVE RECENTLY OBSERVED SEVERAL SMALL CELLS POP UP TO AROUND 18KFT OR SO WHERE A SECOND INVERSION WAS OBSERVED IN THIS MORNINGS SOUNDING. OVERNIGHT...NO ACTIVITY IS ANTICIPATED WITH LOSS OF SFC BASED INSTABILITY AND THE SURFACE BOUNDARY LIFTS BACK NORTH AS FLOW RETURNS TO THE SOUTHWEST. OVERNIGHT LOWS WILL AGAIN BE WELL ABOVE NORMAL...BUT SLIGHTLY LOWER THAN OBSERVED LAST NIGHT UNDER LESS CLOUD COVERAGE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A FAIRLY LEAN MOISTURE PROFILE WILL RESIDE OVER THE AREA FOR THE MAJORITY OF THE DAY ON FRIDAY...WITH DEEPER MOISTURE REMAINING TO THE NORTHWEST OF THE CWA INTO THE AFTERNOON HOURS. THIS WILL ALLOW FOR INCREASING SOUTHWESTERLY FLOW TO MIX TO THE SURFACE WITH AMPLE INSOLATION THROUGH THE AFTERNOON HOURS. BECAUSE OF A VERY WARM LIKELY START TO THE DAY...THIS SHOULD ALLOW FOR DRY ADIABATIC MIXING FROM ABOVE 850 MB TO THE SURFACE. WITH MODEL PROJECTIONS SUGGESTING 18 TO 19C AT 850 MB...LOW 90S WILL LIKELY BE IN PLAY IN MOST LOCATIONS IN THE CWA. STRONG MIXING IN THE PRE-FRONTAL ENVIRONMENT MAY ALLOW FOR EVEN STRONGER TEMPERATURE RISES SHOULD DRY AIR ALOFT GET ENTRAINED. HOWEVER...SHOULD THIS OCCUR...DEWPOINTS WILL LIKELY FALL OFF A BIT MORE THAN EXPECTED. REGARDLESS...THE CURRENT EXPECTATION IS THAT DEWPOINTS SHOULD HANG AT LEAST IN THE MID 60S...WHICH WOULD RESULT IN HEAT INDEX VALUES RUNNING IN THE MID 90S...WHICH WOULD EASILY BE THE HIGHEST VALUES SO FAR THIS YEAR. THE COLD FRONT SLIDES SOUTH TOWARD AND THROUGH THE AREA BY FRIDAY EVENING AND NIGHT...WITH EVENING CAPE VALUES RUNNING TOWARD 2500 J/KG. THE CAP AROUND 15 KFT STILL DOES LOOK TO EXIST ON MODEL SOUNDINGS...THOUGH NOT TO THE DEGREE IT HAS FOR THE PAST COUPLE OF DAYS. HOWEVER...WITH ADDITIONAL LARGE SCALE FORCING FOR ASCENT ALONG THE FRONT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY INTO THE EVENING AS INSTABILITY STARTS TO WANE. DUE TO THE TIMING AFTER THE DIURNAL INSTABILITY MAXIMUM...IT WOULD SEEM SEVERE THUNDERSTORMS WILL BE A BIT HARDER TO MUSTER...HOWEVER ONE OR TWO MAY GUST OUT DURING THE EVENING. COOLER AIR WILL FOLLOW THE FRONT ON SATURDAY AS IT PUSHES INTO THE SOUTHERN CWA...THEN STALLS. SHOWER CHANCES WILL REMAIN ACROSS THE SOUTH AS THIS OCCURS AND IT STARTS TO MOVE BACK NORTHWARD AGAIN ON SUNDAY. THIS WILL MEAN JUST A BRIEF RESPITE FROM THE HOT/HUMID CONDITIONS ON SATURDAY...WITH MUGGIER AND WARMER AIR AGAIN RETURNING ON SUNDAY. FRIES && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... INITIALLY WARM TEMPERATURES AND HUMID CONDITIONS UNDER EASTERN CONUS RIDGING ARE EXPECTED TO BE ALLEVIATED SOMEWHAT BY MIDWEEK AS THE FRONT SAGS SOUTHWARD/RIDGE ERODES VIA SHORTWAVE DREDGING. CHANCE PRECIP NUMBERS WERE MAINTAINED THROUGHOUT THE PERIOD...BUT GUIDANCE NUMBERS WERE TEMPERED GIVEN PROJECTIONS OF WARMTH ALOFT AND TIMING QUESTIONS. NEVERTHELESS...THE BETTER CHANCE OF RAIN FOR THE LONG TERM PERIOD LOOKS TO BE ON TUESDAY WITH THIS MORNING MODEL RUNS...BUT HAVE OPTED AGAINST LIKELY POPS FOR NOW GIVEN THE LACK OF MODEL CONSISTENCY AND COLLABORATION NECESSITIES. WPC GUIDANCE GENERALLY DEPICTED THE SITUATION WELL AND FEW CHANGES WERE NEEDED OUTSIDE OF THE POPS DISCIPLINE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED TODAY WITH A SLIGHT CHANCE OF A THUNDERSTORM OR TWO NORTH OF THE I-80 CORRIDOR THROUGH EARLY EVENING IMPACTING KDUJ OR KFKL. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... THE NEXT CHANCE FOR GENERAL RESTRICTIONS IS ANTICIPATED WITH A FRIDAY NIGHT/EARLY SATURDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 11, 3:16 AM EDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 316 AM EDT THU JUN 11 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-120730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 316 AM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 07
In the hours before
Local storm report, Jun 11, 5:39 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 NNW ENERGY 40.94N 80.27W
06/11/2015 LAWRENCE PA 911 CALL CENTER
TREES DOWN AND SIDING TORN FROM HOUSE
&&
EVENT NUMBER PBZ1501762
XXLocal storm report, Jun 11, 5:52 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WEST SUNBURY 41.01N 79.90W
06/11/2015 BUTLER PA 911 CALL CENTER
TREES AND WIRES DOWN
0530 PM TSTM WND DMG NORTHVUE 40.92N 79.93W
06/11/2015 BUTLER PA 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ1501763
EVENT NUMBER PBZ1501764
XXLocal storm report, Jun 11, 6:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PUNXSUTAWNEY 40.94N 78.98W
06/11/2015 JEFFERSON PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ1501765
XXLocal storm report, Jun 11, 6:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WICK CITY 40.82N 79.53W
06/11/2015 ARMSTRONG PA 911 CALL CENTER
TREES AND WIRES DOWN ON NORTH GRANT AVE KITTANNING.
0600 PM TSTM WND DMG 1 N FURNACE RUN 40.87N 79.55W
06/11/2015 ARMSTRONG PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN ON MONTGOMERY RD
&&
EVENT NUMBER PBZ1501766
EVENT NUMBER PBZ1501767
XXLocal storm report, Jun 11, 6:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG CHICORA 40.95N 79.74W
06/11/2015 BUTLER PA SOCIAL MEDIA
TREE DOWN
&&
EVENT NUMBER PBZ1501768
XXLocal storm report, Jun 11, 6:35 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
635 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG KITTANNING 40.83N 79.52W
06/11/2015 ARMSTRONG PA 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN EAST FRANKLIN TWP
0632 PM HAIL 5 NW NEW CASTLE 41.05N 80.41W
06/11/2015 E1.00 INCH LAWRENCE PA SOCIAL MEDIA
&&
EVENT NUMBER PBZ1501769
EVENT NUMBER PBZ1501770
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:10 PM EDT | Special Weather Statement | PBZ | Butler | 35 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | PBZ | Lawrence | 30 min |
| Jun 11, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 26 min |
| Jun 11, 4:59 PM EDT | Special Weather Statement | PBZ | Jefferson | 31 min |
| Jun 11, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 31 min |
| Jun 11, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 34 min |
| Jun 11, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 29 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 30 min |
| Jun 11, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 30 min |
| Jun 11, 6:18 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 12 min |
| Jun 11, 6:30 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 15 min |
| Jun 11, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 12 min |
Nearby
Tornado Warnings in Pennsylvania, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.